Kentucky, 2018

Winter Storm in Kentucky, January 15 to 16, 2018

January 15 to 16, 2018 · NWS LMK · 44 events in 44 counties and zones

An Arctic front brought widespread precipitation across central Kentucky on January 15 and 16. The very cold temperatures led to extremely high snow to liquid ratios and amounts ranged from 3 to locally 6 inches.

Where it happened

Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

An Arctic front brought widespread precipitation across central Kentucky on January 15 and 16. The very cold temperatures led to extremely high snow to liquid ratios and amounts ranged from 3 to locally 6 inches. This led to widespread travel disruptions and school cancellations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 15, 7:31 PM EST, 29 minutes earlier.

Area forecast discussion, Jan 15, 7:31 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
731 PM EST Mon Jan 15 2018

.Forecast Update...
Updated 725 PM EST Mon Jan 15 2018

Went ahead and extended the Winter Wx Advy for all of south central
Indiana through 6Z tonight.  A moderate snow band was still over
portions of southern Indiana/northern Kentucky near the Ohio River
with more light bands downstream over southwest Indiana.  High-res
guidance indicates these bands will persist over southern
Indiana/northern Kentucky through much of the evening hours
providing up to an additional two inches of snow and locally higher
amounts especially closer to the Ohio River.

Elsewhere the Winter Wx Advy looks good and the Wind Chill Advy is
on track for later tonight.  May need to consider a second Winter Wx
Advy extension in time for central KY later tonight based on some of
the evening guidance.

&&

.Short Term...(This evening through Tuesday night)
Issued at 259 AM EST Mon Jan 15 2018

...Snow Will Continue Into Tuesday Morning...

Light to moderate snow will continue to fill in this afternoon and
early evening from west to east. Some portions of southern IN have
already received up to 2 inches of additional snow today. Snow is
beginning to become lighter across portions of southern IN where it
began earliest today. However, some light snow will linger there
through the next few hours.

The Winter Weather Advisory is now in effect for the entire region,
though some areas in east and south central KY may not see snow
starting for another 2-3 hours. Radar returns over these areas
currently are likely not reaching the ground as there is still a
significant temp/dewpoint spread. Snow will begin this afternoon as
the column saturates. Across the rest of the region, there has been
a weakening trend with the snow over the last couple of hours as was
mentioned in the morning discussion. However, as the upper level jet
pivots across the lower Ohio Valley, we should be more in the right
entrance region. This will help to enhance the snow once again this
evening across central KY. Snowfall totals through the event are
still forecast to be generally 1-2 inches across the region with
localized 3 inch amounts. No changes are planned at this time to the
Winter Weather Advisory.

Temperatures will fall quite quickly tonight. Lows will range from
near zero in portions of southern IN to the teens across east
central KY. With winds staying in the 7-10 mph range, this will lead
to very cold wind chills tomorrow morning, ranging from the single
digits above zero to -12. The coldest wind chills will be along and
north of the Ohio River. High temperatures Tuesday will be quite
cold, topping out in the teens across the region.

For tomorrow afternoon into tomorrow evening, lower level moisture
will stream in from the north. Soundings suggest some flurries will
develop in the afternoon and continue into the evening and overnight
hours. Generally, not much accumulation is expected with these
flurries but isolated spots may see a dusting.

.Long Term...(Wednesday through Monday)
Issued at 312 PM EST Mon Jan 15 2018

The upper trough will be shifting east of the area on Wednesday and
as it does so, flurries should come to an end. As we head into the
second half of the work week, high pressure will build in from the
west. Aloft the flow will become more zonal in nature. This will
lead to temperatures warming through the end of the week. Wednesday
and Thursday mornings will again be very cold with low temps in the
single digits. However, winds will be lighter so wind chill will not
be much of a factor. By Friday morning we should be back into the
upper teens to lower 20s for lows. Highs will be back to near normal
on Friday.

As we head into the weekend ridging will build aloft as a low
pressure system develops to the west. Return southerly flow will
usher in more humid and warmer air. Saturday some warm advection
showers will develop across the region. Sunday into Monday the low
pressure system will track northeast across the Midwest into the
Great Lakes region with a cold front approaching the forecast area.
More widespread showers with potentially even a few thunderstorms
are expected Sunday into Monday. Temperatures will be much warmer
into this weekend with highs on Sunday even approaching 60 in some
places.

&&

.Aviation...(00Z TAF Issuance)
Issued at 616 PM EST Mon Jan 15 2018

A large band of light snow showers, with embedded moderate to heavy
snow bands, are impacting most of the region at this hour with the
exception of the Lake Cumberland region and parts of the Kentucky
Bluegrass. This area of snow showers is moving generally west to
east, with IFR to MVFR cigs/vis being reported. Models show an
uptick in snowfall intensity after midnight tonight near the BWG/LEX
terminals, so will keep the reduced cigs/vis going into tomorrow
morning for those sites. Drier air and VFR conditions will filter in
from the west tonight and continue to push eastward tomorrow morning
behind a cold front.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 1 AM EST /midnight CST/ Tuesday
     for INZ076>079-083-084-089.

     Wind Chill Advisory from 1 AM EST /midnight CST/ to noon EST /11
     AM CST/ Tuesday for INZ076>079-083-084-089>092.

     Winter Weather Advisory until 4 AM EST Tuesday for INZ090>092.

KY...Wind Chill Advisory from midnight tonight to 11 AM CST Tuesday
     for KYZ023.

     Winter Weather Advisory until 10 AM EST /9 AM CST/ Tuesday for
     KYZ036-037-040>043-046>049-054>057-064>067-070>078-081-082.

     Winter Weather Advisory until 4 AM EST /3 AM CST/ Tuesday for
     KYZ023>035-038-039-045-053-061>063.

&&

Update...AMS
Short Term...EER
Long Term...EER
Aviation...DM
Hazardous weather outlook, Jan 15, 3:47 PM EST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
347 PM EST Mon Jan 15 2018

KYZ036-037-040>043-046>049-054>057-064>067-070>078-081-082-162100-
Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-
Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Georgetown, Cynthiana, Versailles,
Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville,
Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg,
Campbellsville, Liberty, Stanford, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST /9 AM CST/
TUESDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Another round of snow will this afternoon and continue into tonight.
1 to 2 inches of snow is expected with locally higher amounts up to
3 inches not out of the question. Refer to the Winter Weather
Advisory product for more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Dangerous wind chill values around in the single digits will be
possible Tuesday morning. Light snow will linger across southern and
eastern Kentucky through Tuesday, with flurries and light snow
showers possible at times through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter are asked to report any snow accumulations through Tuesday.

KYZ024>035-038-039-045-053-061>063-162100-
Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-Oldham-
Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Larue-Butler-
Edmonson-Hart-
Including the cities of Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange,
Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville,
Lawrenceburg, Bardstown, Hodgenville, Morgantown, Brownsville,
and Horse Cave
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/
TUESDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This afternoon and Tonight.

Another round of snow will continue this afternoon and evening. 1 to
2 inches of snow is expected with locally higher amounts up to 3
inches not out of the question. Refer to the Winter Weather Advisory
product for more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Dangerous wind chill values around between -7 and 0 will be possible
Tuesday morning. Flurries and light snow showers will be possible at
times Tuesday afternoon through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter are asked to report any snow accumulations through Tuesday.

INZ076>079-083-084-089-162100-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, and Tell City
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
NOON EST /11 AM CST/ TUESDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Another round of snow will continue this afternoon. A total of 1 to
2 inches of snow is expected with locally higher amounts up to 3
inches not out of the question. Refer to the Winter Weather Advisory
product for more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Dangerous wind chill values around -10 will be possible Tuesday
morning. Flurries and light snow showers will be possible at times
through Tuesday afternoon through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter are asked to report any snow accumulations through Tuesday.

INZ090>092-KYZ023-162100-
Harrison-Floyd-Clark-Hancock-
Including the cities of Corydon, New Albany, Jeffersonville,
Lewisport, and Hawesville
347 PM EST Mon Jan 15 2018 /247 PM CST Mon Jan 15 2018/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO
NOON EST /11 AM CST/ TUESDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Another round of snow will continue this afternoon. Total amounts of
1 to 2 inches of snow is expected with locally higher amounts up to
3 inches not out of the question. Refer to the Winter Weather
Advisory product for more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Dangerous wind chill values around -10 will be possible Tuesday
morning. Flurries and light snow showers will be possible at times
Tuesday afternoon through Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter are asked to report any snow accumulations through Tuesday.

EER

In the hours before

Local storm report, Jan 15, 2:39 PM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     SNOW             HUNTINGBURG             38.30N 86.96W
01/15/2018  E2.0 INCH        DUBOIS             IN   PUBLIC

            2 INCHES NEW SNOW TODAY. REPORTED VIA PAH
            FACEBOOK.

&&

AMS
Local storm report, Jan 15, 3:55 PM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     SNOW             1 WNW CURBY             38.25N 86.40W
01/15/2018  M1.8 INCH        CRAWFORD           IN   TRAINED SPOTTER

            MEASURED IN EAST CENTRAL CRAWFORD COUNTY.

&&

MRC
Local storm report, Jan 15, 4:50 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     SNOW             FERDINAND               38.23N 86.86W
01/15/2018  M2.5 INCH        DUBOIS             IN   EMERGENCY MNGR

            2.5" NEW SNOW TODAY. 5.5" TOTAL SNOW DEPTH.

&&

AMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

44 winter storm. Local standard time, as filed.

Winter Storm, Hancock

When
January 15, 8:00 PM EST to January 16, 7:00 AM EST
Where
Hancock forecast zone
Reported by
Trained Spotter
Coordinates
37.842, -86.778 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Breckinridge

When
January 15, 10:00 PM EST to January 16, 8:00 AM EST
Where
Breckinridge forecast zone
Reported by
Trained Spotter
Coordinates
37.773, -86.429 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Meade

When
January 15, 10:00 PM EST to January 16, 8:00 AM EST
Where
Meade forecast zone
Reported by
Trained Spotter
Coordinates
37.970, -86.217 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Bullitt

When
January 15, 10:00 PM EST to January 16, 8:00 AM EST
Where
Bullitt forecast zone
Reported by
Trained Spotter
Coordinates
37.970, -85.696 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Hardin

When
January 15, 10:00 PM EST to January 16, 8:00 AM EST
Where
Hardin forecast zone
Reported by
Trained Spotter
Coordinates
37.698, -85.963 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Edmonson

When
January 15, 10:00 PM EST to January 16, 7:00 AM EST
Where
Edmonson forecast zone
Reported by
Trained Spotter
Coordinates
37.209, -86.239 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Ohio

When
January 15, 10:00 PM CST to January 16, 8:00 AM CST
Where
Ohio forecast zone
Reported by
Trained Spotter
Coordinates
37.478, -86.849 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Grayson

When
January 15, 10:00 PM CST to January 16, 8:00 AM CST
Where
Grayson forecast zone
Reported by
Trained Spotter
Coordinates
37.461, -86.344 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Butler

When
January 15, 10:00 PM CST to January 16, 8:00 AM CST
Where
Butler forecast zone
Reported by
Trained Spotter
Coordinates
37.207, -86.682 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Jefferson

When
January 15, 11:00 PM EST to January 16, 10:00 AM EST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
38.187, -85.659 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Logan

When
January 16, 12:00 AM EST to 8:00 AM EST
Where
Logan forecast zone
Reported by
Trained Spotter
Coordinates
36.860, -86.879 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Simpson

When
January 16, 12:00 AM EST to 9:00 AM EST
Where
Simpson forecast zone
Reported by
Trained Spotter
Coordinates
36.742, -86.582 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Allen

When
January 16, 12:00 AM EST to 9:00 AM EST
Where
Allen forecast zone
Reported by
Trained Spotter
Coordinates
36.751, -86.190 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Barren

When
January 16, 12:00 AM EST to 9:00 AM EST
Where
Barren forecast zone
Reported by
Trained Spotter
Coordinates
36.966, -85.934 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Hart

When
January 16, 12:00 AM EST to 9:00 AM EST
Where
Hart forecast zone
Reported by
Trained Spotter
Coordinates
37.300, -85.885 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Larue

When
January 16, 12:00 AM EST to 9:00 AM EST
Where
Larue forecast zone
Reported by
Trained Spotter
Coordinates
37.546, -85.698 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Nelson

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Nelson forecast zone
Reported by
Trained Spotter
Coordinates
37.805, -85.466 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Monroe

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
36.712, -85.716 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Metcalfe

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Metcalfe forecast zone
Reported by
Trained Spotter
Coordinates
36.991, -85.629 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Green

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Green forecast zone
Reported by
Trained Spotter
Coordinates
37.264, -85.553 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Taylor

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Taylor forecast zone
Reported by
Trained Spotter
Coordinates
37.367, -85.328 (the zone’s center; the record gives no point)

Between 4 and 6 inches of snow fell across the county.

Winter Storm, Marion

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Marion forecast zone
Reported by
Trained Spotter
Coordinates
37.553, -85.270 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Washington

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
37.753, -85.175 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Anderson

When
January 16, 12:00 AM EST to 2:00 PM EST
Where
Anderson forecast zone
Reported by
Trained Spotter
Coordinates
38.004, -84.991 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Spencer

When
January 16, 12:00 AM EST to 3:00 PM EST
Where
Spencer forecast zone
Reported by
Trained Spotter
Coordinates
38.033, -85.328 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Winter Storm, Shelby

When
January 16, 12:00 AM EST to 1:00 PM EST
Where
Shelby forecast zone
Reported by
Trained Spotter
Coordinates
38.215, -85.195 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Oldham

When
January 16, 12:00 AM EST to 12:00 PM EST
Where
Oldham forecast zone
Reported by
Trained Spotter
Coordinates
38.399, -85.448 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Henry

When
January 16, 12:00 AM EST to 1:00 PM EST
Where
Henry forecast zone
Reported by
Trained Spotter
Coordinates
38.449, -85.119 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Cumberland

When
January 16, 2:00 AM EST to 2:00 PM EST
Where
Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
36.787, -85.388 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Clinton

When
January 16, 2:00 AM EST to 3:00 PM EST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
36.728, -85.136 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Casey

When
January 16, 2:00 AM EST to 3:00 PM EST
Where
Casey forecast zone
Reported by
Trained Spotter
Coordinates
37.322, -84.928 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Warren

When
January 16, 2:00 AM CST to 10:00 AM CST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
36.994, -86.424 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Adair

When
January 16, 2:00 AM CST to 2:00 PM CST
Where
Adair forecast zone
Reported by
Trained Spotter
Coordinates
37.104, -85.281 (the zone’s center; the record gives no point)

Between 4 and 5 inches of snow fell across the county.

Winter Storm, Russell

When
January 16, 3:00 AM EST to 3:00 PM EST
Where
Russell forecast zone
Reported by
Trained Spotter
Coordinates
36.991, -85.059 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Lincoln

When
January 16, 3:00 AM EST to 3:00 PM EST
Where
Lincoln forecast zone
Reported by
Trained Spotter
Coordinates
37.455, -84.661 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Franklin

When
January 16, 3:00 AM EST to 3:00 PM EST
Where
Franklin forecast zone
Reported by
Trained Spotter
Coordinates
38.239, -84.877 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Boyle

When
January 16, 6:00 AM EST to 6:00 PM EST
Where
Boyle forecast zone
Reported by
Trained Spotter
Coordinates
37.624, -84.867 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Garrard

When
January 16, 6:00 AM EST to 6:00 PM EST
Where
Garrard forecast zone
Reported by
Trained Spotter
Coordinates
37.640, -84.538 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Jessamine

When
January 16, 6:00 AM EST to 6:00 PM EST
Where
Jessamine forecast zone
Reported by
Trained Spotter
Coordinates
37.872, -84.581 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Madison

When
January 16, 6:00 AM EST to 6:00 PM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
37.720, -84.278 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Clark

When
January 16, 6:00 AM EST to 6:00 PM EST
Where
Clark forecast zone
Reported by
Trained Spotter
Coordinates
37.971, -84.147 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Fayette

When
January 16, 6:00 AM EST to 6:00 PM EST
Where
Fayette forecast zone
Reported by
Trained Spotter
Coordinates
38.042, -84.459 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Woodford

When
January 16, 6:00 AM EST to 6:00 PM EST
Where
Woodford forecast zone
Reported by
Trained Spotter
Coordinates
38.042, -84.744 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

Winter Storm, Mercer

When
January 16, 7:00 AM EST to 6:00 PM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
37.811, -84.874 (the zone’s center; the record gives no point)

Between 3 and 5 inches of snow fell across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2018Every state in 2018This day in weather historyWarnings in Kentucky, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729185, 729189, 729190, 729191, 729192, 729201, 729194, 729196, 729197, 729233, 729215, 729218, 729219, 729220, 729221, 729222, 729223, 729224, 729225, 729226, 729227, 729228, 729229, 729230, 729231, 729232, 729234, 729235, 729237, 729238, 729240, 729204, 729236, 729239, 729241, 729251, 729242, 729243, 729245, 729246, and more.